Arkansas, 2006

Damaging Wind in Arkansas, May 9, 2006

May 9, 2006 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 9, 10:02 PM CST, 8 minutes earlier.

Area forecast discussion, May 9, 10:02 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1102 PM CDT TUE MAY 9 2006

.DISCUSSION...

UPDATED SIMPLY TO REASSIGN MCCURTAIN COUNTY OKLAHOMA INTO TORNADO
WATCH 323 UNTIL 3 AM CDT...SINCE TORNADO WATCH 318 IS NOW EXPIRING
AND MCCURTAIN IS STILL UNDER THE GUN.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  88  58  79 /  40  40  10   0
MLU  71  88  61  79 /  50  50  20   0
DEQ  66  82  48  76 /  50  50  10   0
TXK  70  84  54  76 /  50  40  10   0
ELD  70  87  54  79 /  50  50  20   0
TYR  70  84  56  78 /  30  30  10   0
GGG  70  85  57  78 /  30  30  10   0
LFK  71  89  61  82 /  30  30  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17
Hazardous weather outlook, May 9, 11:00 AM CST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 9 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAY 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...
AS OUTFLOW BOUNDARIES MOVE SOUTH INTO THE AREA AND A FRONTAL
SYSTEM APPROACHES FROM THE WEST. SOME OF THE THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORMS WILL BE OCCURRING WITH A SOUTHWARD MOVING COLD FRONT
AND OUTFLOW BOUNDARIES FROM ACTIVITY OVERNIGHT TUESDAY EAST OF
THE COLD FRONT. BEST CHANCE OF SEVERE STORMS WILL BE FROM
SOUTHWEST ARKANSAS INTO NORTH LOUISIANA AND EAST TEXAS. STORMS
SHOULD MOVE EAST OF THE AREA BY WEDNESDAY EVENING. THE NEXT CHANCE
FOR SIGNIFICANT THUNDERSTORMS WILL BE DURING THE WEEKEND FROM
LATE SATURDAY AFTERNOON INTO MID DAY ON SUNDAY WITH A STORM COMPLEX
EXPECTED TO MOVE SOUTHEAST ACROSS THE REGION. THESE THUNDERSTORMS
WILL PRODUCE HIGH AND POSSIBLY DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO WEDNESDAY.

06

In the hours before

Local storm report, May 9, 9:24 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     5 NW BROKEN BOW         34.08N 94.80W
05/09/2006                   MCCURTAIN          OK   LAW ENFORCEMENT

            NUMEROUS LARGE TREES DOWN ACROSS THE AREA. SEVERAL ROADS
            BLOCKED.

&&

17

The radar

The Western Arkansas radar (KSRX), 134 km away, was scanning. The volume nearest the first event began at 04:09 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Howard

When
May 9, 10:10 PM CST
Where
Howard County, Dierks
Measured
56 kt (64 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.117, -94.017

Trees and powerlines downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507601.